Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 184, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 13, 2001, 1:23 AM CDT for Murray County, Minnesota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2001, 1:23 AM CDT (06:23 UTC)
- Expired
- Jun 13, 2001, 2:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Murray County, MN
The radar
The Sioux Falls radar (KFSD), 79 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:27 AM CDT | Hail 0.75 | Chandler, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1421 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 130623 SVRFSD MNC101-130700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 123 AM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MURRAY COUNTY IN SOUTHWEST MINNESOTA * UNTIL 200 AM CDT * AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CHANDLER...OR ABOUT 16 MILES SOUTHEAST OF PIPESTONE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHANDLER AROUND 130 AM CDT SLAYTON AROUND 150 AM CDT FULDA AROUND 200 AM CDT THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4396 9606 4385 9605 4386 9559 4400 9558
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:15 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 12, 10:15 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1015 PM CDT TUE JUN 12 2001 ON GOING SEVERE WEATHER...WILL CONTIUE FCST AS IS. .FSD...bNONE WB
In the hours before
Local storm report, Jun 12, 11:30 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM MAY CITY IA 1 INCH HAIL
06/12/01 OSCEOLA REPORTED BY MEDIA.
0641 PM ROCK RAPIDS IA .75 INCH HAIL
06/12/01 LYON
0653 PM 5 W ELLSWORTH MN .75 INCH HAIL
06/12/01 NOBLES
0658 PM SIOUX FALLS SD 1 INCH HAIL
06/12/01 MINNEHAHA
0701 PM SIOUX FALLS SD .88 INCH HAIL
06/12/01 MINNEHAHA
0702 PM SIOUX FALLS SD 1.25 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0850 PM LAKE PARK IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0902 PM HARRIS IA FLOOD
06/12/01 OSCEOLA WATER A FOOT DEEP ON
ROADS. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0953 PM 6 E SPIRIT LAKE IA 1 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM CHASER.Local storm report, Jun 12, 11:52 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1152 PM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 7 NW HARTLEY IA .75 INCH HAIL
06/12/01 OBRIEN REPORTED BY MEDIA.
0645 PM ROCK VLY IA .88 INCH HAIL
06/12/01 SIOUX
0702 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA
0705 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0711 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA
0712 PM 2 W GARRETSON SD TORNADO
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0724 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 LINCOLN
0736 PM ROCK RAPIDS IA .75 INCH HAIL
06/12/01 LYON
0753 PM SHELDON IA 1 INCH HAIL
06/12/01 SIOUX
0757 PM SHELDON IA .88 INCH HAIL
06/12/01 SIOUX
0845 PM OCHEYEDAN IA 2.75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY MEDIA.
0859 PM LAKE PARK IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0909 PM 3 W LAKE PARK IA .75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0910 PM LAKE PARK IA .75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0921 PM WAHPETON IA 1 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0926 PM 1 S MONTGOMERY IA TORNADO
06/12/01 DICKINSON
0944 PM 1 S VALLEY SPGS SD 65 MPH TSTM GUST
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0950 PM IROQUOIS SD 1 INCH HAIL
06/12/01 KINGSBURYLocal storm report, Jun 13, 12:01 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1201 AM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 6 S TEA SD .75 INCH HAIL
06/12/01 LINCOLN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 13, 12:44 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1244 AM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 PM SIOUX FALLS SD 2.5 INCH HAIL
06/12/01 MINNEHAHA
0818 PM 5 NE FORESTBURG SD 1.75 INCH HAIL
06/12/01 SANBORN REPORTED BY STORM
SPOTTER.
0846 PM OCHEYEDAN IA 1 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
1015 PM HARTFORD SD .88 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1019 PM 6 S HARTFORD SD TORNADO
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1028 PM CROOKS SD .75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1049 PM TEA SD 52 MPH TSTM GUST
06/12/01 LINCOLN REPORTED BY STORM
SPOTTER.
1050 PM SIOUX FALLS SD 75 MPH TSTM GUST
06/12/01 MINNEHAHA MEASURED BY MEDIA
EQUIPMENT.
1056 PM 2 W SIOUX FALLS SD WIND DAMAGE
06/12/01 MINNEHAHA BARN DESTROYED.
REPORTED BY EMERGENCY
MANAGEMENT.
1102 PM SIOUX FALLS SD 80 MPH TSTM GUST
06/12/01 MINNEHAHA REPORTED BY STORM
SPOTTER.
1156 PM MADISON SD .75 INCH HAIL
06/12/01 LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1156 PM COLTON SD 60 MPH TSTM GUST
06/12/01 MINNEHAHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 13, 12:56 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1256 AM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....u
1239 AM CROOKS SD .88 INCH HAIL
06/13/01 MINNEHAHALocal storm report, Jun 13, 1:06 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
106 AM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0543 PM 5 E MELVIN IA .75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0848 PM 10 S LAKE PARK IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0920 PM SPIRIT LAKE IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0923 PM 10 SW JACKSON MN 1 INCH HAIL
06/12/01 JACKSON REPORTED BY STORM
SPOTTER.
0938 PM 7 S MELVIN IA .88 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:04 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Rock | 26 min |
| Jun 12, 7:39 PM CDT | Tornado Warning | FSD | Rock | 36 min |
| Jun 12, 8:14 PM CDT | Tornado Warning | FSD | Rock | 46 min |
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 41 min |
| Jun 12, 8:50 PM CDT | Tornado Warning | FSD | Nobles | 40 min |
| Jun 12, 8:59 PM CDT | Tornado Warning | FSD | Rock | 16 min |
| Jun 12, 9:06 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 24 min |
| Jun 12, 9:14 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 31 min |
| Jun 12, 9:28 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 47 min |
| Jun 12, 9:44 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 31 min |
| Jun 12, 9:55 PM CDT | Flash Flood Warning | FSD | Jackson, Nobles, Rock | 3 hr |
| Jun 12, 10:17 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 43 min |
| Jun 12, 10:46 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 29 min |
| Jun 12, 10:58 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 32 min |
| Jun 12, 11:14 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 31 min |
| Jun 13, 12:10 AM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 35 min |
| Jun 13, 12:44 AM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 31 min |
| Jun 13, 12:59 AM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Murray, Nobles, Pipestone, Rock | 2 hr |
| Jun 13, 7:43 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 32 min |
| Jun 13, 8:16 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 14 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.